Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 45, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 9, 2012, 4:25 AM EDT. It took effect at May 9, 2012, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 4:25 AM EDT (08:25 UTC)
- In effect from
- May 9, 2012, 12:00 PM EDT
- Expired
- May 9, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
194 WHUS73 KIWX 090825 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EDT WED MAY 9 2012 LMZ043-046-091630- /O.NEW.KIWX.SC.Y.0045.120509T1600Z-120510T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING. * WINDS: NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET THIS AFTERNOON...SUBSIDING BELOW 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
798 WHUS73 KIWX 091432 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 AM EDT WED MAY 9 2012 LMZ043-046-092245- /O.CON.KIWX.SC.Y.0045.120509T1600Z-120510T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 AM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: BUILDING TO 2 TO 5 FEET THIS AFTERNOON...SUBSIDING BELOW 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
351 WHUS73 KIWX 091925 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT WED MAY 9 2012 LMZ043-046-100000- /O.EXT.KIWX.SC.Y.0045.000000T0000Z-120510T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 325 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 9, 1:57 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 9, 1:57 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 157 AM EDT WED MAY 9 2012 .AVIATION /06 UTC TAFS/... UPSTREAM SHORTWAVE COMBINED WITH COLD TEMPS ALOFT SHOULD PROMOTE BKN CU FIELD TO RAPIDLY DVLP WITH INCREASED TURBULENT MIXING A FEW HOURS AFTER SUNRISE. LOWER LCL ENVIRONMENT IN LAKE MODIFIED BLYR SHOULD INITIALLY RESULT IN MVFR CIGS CLOSE TO FUEL ALT/2KFT INVOF KSBN...HIR FURTHER INLAND. CIGS TO GRDLY RISE WITH INCRSD SFC HEATING TO DECIDEDLY VFR BY ERLY AFTN. TIMING OF LOBE OF DEEPER MOISTURE IN ADVOF NCNTL WISCONSIN SHORTWAVE TO DROP SEWD INTO NRN IN MIDDAY FOR TEMPO PD OF -SHRA AT KFWA WITH HIR PROB FOR DEEPER CONVECTION...TSRA/CB POTNL...RELEGATED N/NE OF AIRFIELD IN CORE OF MIDLVL COLD POOL. && .SHORT TERM... TONIGHT...WEDNESDAY...WEDNESDAY NIGHT... WATER VAPOR IMAGERY AND LATEST RUC ANALYSIS CLEARLY DEPICTING THE MAIN FEATURE OF CONCERN IN THE SHORT TERM...DEEP UPPER TROUGH OVER MN THAT WILL BE DROPPING DOWN ACROSS THE GREAT LAKES REGION TONIGHT AND WEDNESDAY. AHEAD OF THIS FEATURE WILL BE AN INCREASING SFC GRADIENT ALONG WITH DRIER AIR IN THE BOUNDARY LAYER AND LOW LEVELS WHICH SHOULD PRECLUDE ANY SIGNIFICANT FOG REDEVELOPMENT. 12Z RAOBS SHOWING -25C COLD POOL TO ACCOMPANY TROUGH AND RESULT IN VERY STEEP MID LEVEL LAPSE RATES BY THE LATE MORNING HOURS. EXPECT THE DIURNALLY DRIVEN SHRA AND EVEN A FEW TSRA CURRENTLY SEEN OVER MN AND WI WILL SPREAD OVER THE GREAT LAKES REGION AFTER MIDNIGHT TONIGHT AND WEDNESDAY. WILL USE THE TRACK OF UPPER TROUGH AND COLD POOL IN TIMING OF PRECIP CHANCES...BEGINNING IN THE NW CWA AFTER MIDNIGHT TONIGHT AND CONTINUING IN THE EASTERN HALF THROUGH WEDNESDAY AFTN. MAGNITUDE OF COLD POOL WILL ALSO FAVOR CONVECTIVE POTENTIAL BY THE AFTERNOON HOURS...BUFKIT SOUNDINGS SHOWING TT GT 50...SO WILL ALSO INCLUDE A MENTION OF THUNDER HERE. RESULTING TEMPS WILL BE CONSIDERABLY COOLER IN THIS PATTERN...5-10F BELOW NORMAL BOTH WEDNESDAY AND WEDNESDAY NIGHT. && .LONG TERM... MEAN TROUGHING WILL REDVLP ACRS THE NE CONUS INTO THIS WEEKEND AS WRN RIDGING AMPLIFIES. THUS W/PATTN REORIENTING TWD YET ANOTHER PNA...XPC DRY WX TO CONT AS W/NW FLW ALOFT CONTS AND LL RIDGING PERSISTS ACRS THE GOMEX W/LTL IN WAY OF SIG LL MSTR RTN UNTIL PSBLY AT THE END OF THE PD ON DY8. TEMPS THROUGH THE PD GENERALLY NR NORMAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM...T AVIATION...MURPHY
Hazardous weather outlook, May 9, 4:22 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 AM EDT WED MAY 9 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 422 AM EDT WED MAY 9 2012 /322 AM CDT WED MAY 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR AN ISOLATED THUNDERSTORM WEDNESDAY AFTERNOON...MAINLY EAST OF A LINE FROM CONSTANTINE MICHIGAN TO SYRACUSE INDIANA TO DECATUR. SEVERE THUNDERSTORMS ARE NOT EXPECTED. PATCHY FROST WILL BE POSSIBLE IN EXTREME NORTHERN INDIANA AND FAR SOUTHERN LOWER MICHIGAN TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-100830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 AM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.